Skip to content
My WebMD Sign In, Sign Up
Side effects
avatar
foreversore posted:
I think I am having my first side effects to Savella. I have upped my dose (at the pace my doc prescribed) and today is my second day at 50 mg once a day. I am so nauseated it isn't even funny. I am afraid to move much for fear of vomiting. I had some saltine crackers and ginger ale hoping it would settle my tummy but so far no such luck.

Of course, it could be a tummy bug that my 10 year old brought home from school. I really don't want to give up on Savella just yet as it has helped to a degree. Any one else feel really sick to their stomach on Savella?
Reply
 
avatar
1wareaglefan responded:
I didn't take it past one day. My main side effect was jittery, nervous feeling and unable to sleep. But I've heard that nausea is extremely common with savella.

I'm so sorry it's affecting you that way. I once had a doctor tell me that she recommends taking new medicine at night, so you sleep through the worst side effects. Also taking a dramamine or something for nausea at night.

You could ask the doctor about going back to the lower dose for a while longer to give your system more of a chance of getting used to it.

These are my humble thoughts. Always check with your doctor first. Good luck to you!
 
avatar
booch007 responded:
Hey,

Is it possible to change this to 25mg twice a day?...it is still 50mg and maybe tolerated better.

Ask the doc or maybe pull back to 25mg for a longer period of time.

It is a couple of years now that i am on 12.5mg a day and will increase to 25mg for increased pain or if I know the day will give an increase in pain. Then back to 12.5mg. I love that little blue pill.

Give the doc a call and let him know how lousy your feel. Hoep you are better soon. Nancy B
 
avatar
foreversore replied to booch007's response:
If it happens again tomorrow I will certainly be calling. I was fine with no side effects up to the 50 mg all at once dose. I have a feeling I am going to need 50 mg BID eventually because of the severe OA all up and down my spine and the resulting pain from that. I'm kind of hoping my 10 yr old just brought a bug home from school. Savella helps me to feel a little more clear headed And so far it has helped ease up the pain in my legs and feet. Its still there just much more tolerable. Now I just need to find something that will ease up the back, neck and shoulder pain and the resultant insomnia.

The 25 mg BID is a good idea. I may ask him if I can try that if I feel bad again tomorrow. Thanks for your input ladies.
 
avatar
SherryAnne57 responded:
I loved the Savella! For the first several months I had no side affects but then they started when I upped to the 50mg. I had so much gastro trouble it was terrible. I never connected the 2. I was on the Savella for 6 months total. After thousands of $ in tests and ingesting nuclear medicine my pcp finally stopped all of my meds and restarted. We found it was the Savella. It took 10 weeks off work to recover from the damage to my stomach and my intestinal system. I was very upset about stopping but it was damaging my body and I was miserable with the waves of nausea and the need to be no more than 5 feet away from my bathroom at all times. It was horrible.

I just had the same symptoms start with the Cymbalta I started taking 8 weeks ago. I had to stop taking it too. I only lost 2 weeks of work this time. Today is actually my first day back to work. My stomach was so distended I looked 10 months pregnant. I am still sore in my abdominal area but the nausea and abdominal pain has stopped.

I hope you are feeling better soon.
 
avatar
foreversore replied to SherryAnne57's response:
Thank you Sherry. Sorry you had such horrible side effects! I think mine was a little GI bug my kid brought home from school. I only had the dizziness and nausea for 2 days and on day 3 it wasn't there. Either that or my body just adjusted to the Savella.

I know a lot of people here tend to be medication sensitive. I have the opposite problem. I seem to be medication resistant as in it takes more of it for it to be effective for me. At the dentist it takes an hour and 2-3 shots to get me properly numbed up, et cetera...
Its an interesting issue to have but not fun. I have to take 2 antihistamines and 2 decongestants just to keep my allergies under control. I hate having to take so much medication but without it I am so utterly miserable!
 
avatar
CrystalsCats responded:
I started on the starter pack. At first I had nausea, lived on crackers and ginger ale. I also had very bad sweating, thought was menopause as was turning 50. I then went to .25 mg one in the morning, one at night. I learned to eat something when I took it and helped me greatly. I ate english muffins or crackers at least. I had to have something on my stomach.

Okay it helped greatly the side effects wore off and I learned to eat each time I took it. Then though as with most meds with me, it began to wear off. I stopped cold turkey no problems and went back on Gabapentin. I took previously for my diabetes and also helped with nerve damage from that. Now though it is wearing off too slowly.

Both Cymbalta and Lyrica made my vision blurry and at times double vision. Shame as the Cymbalta really helped my nerve damage pain. I stopped both cold turkey again with no withdrawals. I don't know where to go from here.

I am currently job looking still.. My unemployment runs out end of year. I need to work but I am really not sure I can and be dependable. But money wise I need to work! I have no insurance which I desperately need !! So keep your fingers crossed I get a job soon !!!!!!!

Oh yeah, keep the crackers and ginger ale handy! I needed them when I was on Savella. Again as long as I remembered to eat with it, it was much better on my tummy!


Crystal
 
avatar
foreversore replied to CrystalsCats's response:
That could be part of it too because I had been taking it with my morning coffee on an empty stomach. But on day 3 I decided to eat before taking it so that may have helped too. My rheumy gave me starter packs but he had me take them at a slower rate than the starter pack suggests. I took 12.5 mg every day for 10 days, then 25 mg once a day for 10 days, then 50 mg a day for 10 days...I am halfway through this and the pain is still intense enough that in 5 more days I am sure I will be taking 50 mg twice a day


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
447 of 521 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.